Contemp. Math., 2012, том 578, страницы 195–239
Orthogonal polynomials and $S$-curves
E. A. Rakhmanov
Univ S Florida, Dept Math & Stat, Tampa, FL 33620 USA
This paper is devoted to a study of $S$-curves, that is systems of curves in the complex plane whose equilibrium potential in a harmonic external field satisfies a special symmetry property ($S$-property).
Such curves have many applications. In particular, they play a fundamental role in the theory of complex (non-hermitian) orthogonal polynomials. One of the main theorems on zero distribution of such polynomials asserts that the limit zero distribution is presented by an equilibrium measure of an $S$-curve associated with the problem if such a curve exists. These curves are also the starting point of the matrix Riemann–Hilbert approach to strong asymptotics. Other approaches to the problem of strong asymptotics (differential equations, Riemann surfaces) are also related to $S$-curves or may be interpreted this way.
Existence problem $S$-curve in a given class of curves in presence of a nontrivial external field presents certain challenge. We formulate and prove a version of existence theorem for the case when both the set of singularities of the external field and the set of fixed points of a class of curves are small (in main case — finite). We also discuss various applications and connections of the theorem.
Реферативные базы данных:
Язык публикации: английский
Образцы ссылок на эту страницу:
Citing articles on Google Scholar:
Related articles on Google Scholar: